MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT DILATING 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT DILATING 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number 2D5LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information received: two photos were received for review.During the visual analysis, the following was observed: the first photo shows a trocar with the sleeve broken off.The second photos shows the tyvek of the bladeless device.Based on the set of photos reviewed, the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.See the device analysis below.More additional information received: how was the trocar broken during insertion in the abdomen? from the middle while inserting.Was the entire trocar removed? was just broken.Does surgeon believe a piece of the trocar remains in patient? no.Investigation summary: upon visual analysis of the returned sample, it was determined the sleeve from the 2d5lt device was received with the sleeve broken.In addition, the broken part from the sleeve was returned inside of a plastic bag.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the trocar was broken from the middle during insertion into the abdomen.No pieces remain in the patient.It is unknown how the procedure was completed.There was no patient consequence.

Brand Name
OPT DILATING 5X100 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
*  
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key13564042
Report Number3005075853-2022-00958
Device Sequence Number20292218
Product Code GCJ
UDI-Device Identifier10705036013754
UDI-Public10705036013754
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number2D5LT
Device Catalogue Number2D5LT
Device Lot Number347A05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown